Alert archive / Iowa / River Flood Warnings in 2008

River Flood Warning 22, NWS Des Moines, IA

March 14, 2008Marshall County, Iowa

NWS Des Moines, IA issued this river flood warning at Mar 14, 2008, 10:07 AM CDT for Marshall County, Iowa. It took effect at Mar 14, 2008, 7:00 PM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2008, 10:07 AM CDT (15:07 UTC)
In effect from
Mar 14, 2008, 7:00 PM CDT
Expired
Mar 16, 2008, 3:58 AM CDT
In force
33 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

County Marshall County, IA

The radar

The Des Moines radar (KDMX), 69 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Iowa River at Marshalltown (MIWI4).

Action stage
14 ft
Minor stage
19 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05451500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDMX 141507
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1007 AM CDT FRI MAR 14 2008

...A FLOOD WARNING HAS BEEN ISSUED FOR THE IOWA RIVER...

.WARM TEMPERATURES OVER THE PAST SEVERAL DAYS HAS ALLOWED THE SNOW
TO QUICKLY MELT AND RUNOFF INTO LOCAL RIVERS AND STREAMS.  THIS HAS
CAUSED THE IOWA RIVER IN MARSHALLTOWN TO GRADUALLY RISE. THE RIVER IS
EXPECTED TO RISE NEAR FLOOD STAGE LATE SATURDAY MORNING AND REMAIN
HIGH THROUGH THE WEEKEND.  

IAC127-151507-
/O.NEW.KDMX.FL.W.0022.080315T0000Z-080318T1200Z/
/MIWI4.1.ER.080315T0000Z.080315T1200Z.080317T1200Z.NO/
1007 AM CDT FRI MAR 14 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE IOWA RIVER AT MARSHALLTOWN.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 9:00 AM FRIDAY THE STAGE WAS 17.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY EVENING AND CONTINUE TO
  RISE TO NEAR 18.1 FEET BY SATURDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY MONDAY MORNING.

$$
S
7 follow-up statements
000 
WGUS83 KDMX 142144
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
444 PM CDT FRI MAR 14 2008

...A FLOOD WARNING CONTINUES FOR THE IOWA RIVER...

IAC127-152144-
/O.CON.KDMX.FL.W.0022.080315T0000Z-080318T1200Z/
/MIWI4.1.ER.080315T0000Z.080315T1200Z.080317T1200Z.NO/
444 PM CDT FRI MAR 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT MARSHALLTOWN.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:00 PM FRIDAY THE STAGE WAS 17.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO
  RISE TO NEAR 18.1 FEET BY SATURDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY MONDAY MORNING.

$$
000 
WGUS83 KDMX 150201
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
900 PM CDT FRI MAR 14 2008

...A FLOOD WARNING CONTINUES FOR THE BEAVER CREEK...IOWA RIVER...WEST
FORK CEDAR RIVER...

IAC013-023-160200-
/O.EXT.KDMX.FL.W.0019.080315T1400Z-080320T1200Z/
/FNHI4.1.SM.080315T1400Z.080317T0600Z.080319T1200Z.NO/
900 PM CDT FRI MAR 14 2008

...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE WEST FORK CEDAR RIVER AT FINCHFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  7:45 PM FRIDAY THE STAGE WAS 11.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 13.1 FEET BY EARLY MONDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.

$$

IAC013-023-160200-
/O.EXT.KDMX.FL.W.0021.000000T0000Z-080317T1030Z/
/NHRI4.1.ER.080314T1107Z.080315T0045Z.080316T1030Z.NO/
900 PM CDT FRI MAR 14 2008

...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE BEAVER CREEK AT NEW HARTFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8:00 PM FRIDAY THE STAGE WAS 11.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY MORNING.

$$

IAC127-160159-
/O.EXT.KDMX.FL.W.0022.000000T0000Z-080319T0600Z/
/MIWI4.1.ER.080314T2256Z.080316T0000Z.080318T0600Z.NO/
900 PM CDT FRI MAR 14 2008

...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE IOWA RIVER AT MARSHALLTOWN.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8:00 PM FRIDAY THE STAGE WAS 18.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.6 FEET BY 
  SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  TUESDAY MORNING.

$$
000 
WGUS83 KDMX 150917
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
417 AM CDT SAT MAR 15 2008

...A FLOOD WARNING CONTINUES FOR THE BEAVER CREEK...DES MOINES 
RIVER...IOWA RIVER...SOUTH SKUNK RIVER...WEST FORK CEDAR RIVER...

IAC013-023-160917-
/O.CON.KDMX.FL.W.0019.080315T1400Z-080320T1200Z/
/FNHI4.1.SM.080315T1400Z.080317T0600Z.080319T1200Z.NO/
417 AM CDT SAT MAR 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK CEDAR RIVER AT FINCHFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:45 AM SATURDAY THE STAGE WAS 11.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 13.1 FEET BY EARLY MONDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.


$$

IAC013-023-160917-
/O.CON.KDMX.FL.W.0021.000000T0000Z-080317T1030Z/
/NHRI4.1.ER.080314T1107Z.080315T0145Z.080316T1030Z.NO/
417 AM CDT SAT MAR 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE BEAVER CREEK AT NEW HARTFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 AM SATURDAY THE STAGE WAS 11.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER IS NEAR CREST NOW AND WILL FALL TO 
  FLOOD STAGE SUNDAY MONRING.


$$

IAC127-160917-
/O.EXT.KDMX.FL.W.0022.000000T0000Z-080318T1500Z/
/MIWI4.1.ER.080314T2256Z.080315T1800Z.080317T1500Z.NR/
417 AM CDT SAT MAR 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT MARSHALLTOWN.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 AM SATURDAY THE STAGE WAS 18.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 18.8 FEET BY LATE
  TODAY...THEN BEGIN A SLOW FALL.


$$

IAC123-160917-
/O.CON.KDMX.FL.W.0016.000000T0000Z-080319T0824Z/
/OOAI4.1.ER.080313T0219Z.080315T1200Z.080318T0824Z.NO/
417 AM CDT SAT MAR 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:30 AM SATURDAY THE STAGE WAS 20.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER IS NEAR CREST NOW AND WILL BEGIN
  TO FALL BY THIS EVENING...REACHING FLOOD STAGE TUESDAY
  MORNING.


$$

IAC187-150947-
/O.CAN.KDMX.FL.W.0017.000000T0000Z-080318T0108Z/
/FODI4.2.ER.080313T0552Z.080314T1300Z.080314T2138Z.NO/
417 AM CDT SAT MAR 15 2008

THE FLOOD WARNING HAS BEEN CANCELLED FOR
  THE DES MOINES RIVER AT FORT DODGE.
* AT  3:00 AM SATURDAY THE STAGE WAS 6.2 FEET. 
* FELL BELOW FLOOD STAGE AT  4:38 PM FRIDAY.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL REMAIN FAIRLY STEADY 
  BETWEEN 6 AND 7 FEET FOR THE NEXT FEW
  DAYS.

$$
000 
WGUS83 KDMX 151459
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
959 AM CDT SAT MAR 15 2008

...A FLOOD WARNING CONTINUES FOR THE BEAVER CREEK...CEDAR RIVER...
IOWA RIVER...SOUTH SKUNK RIVER...WEST FORK CEDAR RIVER...

IAC013-161459-
/O.EXT.KDMX.FL.W.0024.000000T0000Z-080320T0111Z/
/CEDI4.1.ER.080315T1729Z.080317T0000Z.080319T0111Z.NO/
959 AM CDT SAT MAR 15 2008

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 8:45 AM SATURDAY THE STAGE WAS 87.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 88.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 89.7 FEET BY SUNDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TUESDAY EVENING.

$$

IAC013-023-161459-
/O.EXT.KDMX.FL.W.0019.000000T0000Z-080320T1800Z/
/FNHI4.1.SM.080315T1222Z.080316T1800Z.080319T1800Z.NO/
959 AM CDT SAT MAR 15 2008

...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE WEST FORK CEDAR RIVER AT FINCHFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 8:45 AM SATURDAY THE STAGE WAS 12.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.3 FEET BY 
  EARLY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  WEDNESDAY EARLY AFTERNOON.

$$

IAC013-023-161459-
/O.EXT.KDMX.FL.W.0021.000000T0000Z-080317T0600Z/
/NHRI4.1.ER.080314T1107Z.080315T0145Z.080316T0600Z.NO/
959 AM CDT SAT MAR 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE BEAVER CREEK AT NEW HARTFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 9:00 AM SATURDAY THE STAGE WAS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE 
  AFTER MIDNIGHT SUNDAY.


$$

IAC127-161459-
/O.EXT.KDMX.FL.W.0022.000000T0000Z-080318T0000Z/
/MIWI4.1.ER.080314T2256Z.080315T0900Z.080317T0000Z.NO/
959 AM CDT SAT MAR 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT MARSHALLTOWN.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 9:00 AM SATURDAY THE STAGE WAS 18.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 


$$

IAC123-161458-
/O.EXT.KDMX.FL.W.0016.000000T0000Z-080319T1200Z/
/OOAI4.1.ER.080313T0219Z.080315T1300Z.080318T1200Z.NO/
959 AM CDT SAT MAR 15 2008

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 9:30 AM SATURDAY THE STAGE WAS 20.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TUESDAY MORNING.

$$
S
000 
WGUS83 KDMX 152047
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
347 PM CDT SAT MAR 15 2008

...A FLOOD WARNING CONTINUES FOR THE BEAVER CREEK...CEDAR RIVER...
IOWA RIVER...SOUTH SKUNK RIVER...WEST FORK CEDAR RIVER...

.MELTING SNOW AND ICE WILL CONTINUE TO MELT AND FLOW INTO AREA RIVERS
AND STREAMS...ESPECIALLY IN THE CEDAR RIVER BASIN. THE CEDAR RIVER AT
CEDAR FALLS AND WATERLOO WILL CONTINUE TO RISE OVER THE NEXT SEVERAL
DAYS. ICE JAMS ARE ALSO POSSIBLE AS UPSTREAM ICE BREAKS AND FLOWS
DOWNSTREAM. ICE JAMS CAN BREAK UP QUICKLY AND REDEVELOP...RESULTING
IN RAPID FLOODING IMMEDIATELY UP OR DOWNSTREAM OF THE JAM. BE
PREPARED TO MOVE TO A SAFER LOCATION IF FLOODING DEVELOPS.

IAC013-162047-
/O.CON.KDMX.FL.W.0024.000000T0000Z-080320T0111Z/
/CEDI4.1.ER.080315T1719Z.080317T0000Z.080319T0111Z.NO/
347 PM CDT SAT MAR 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 11:45 AM SATURDAY THE STAGE WAS 87.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 88.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 89.7 FEET BY SUNDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TUESDAY EVENING.
* AT 89.8 FEET COTTAGE ROW WILL BE COVERED AT SOUTH END OF SNAG CREEK
  BRIDGE.

$$

IAC013-162047-
/O.CON.KDMX.FL.W.0025.080316T0300Z-080319T1000Z/
/ALOI4.1.ER.080316T0300Z.080317T0000Z.080318T1000Z.NO/
347 PM CDT SAT MAR 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT WATERLOO.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 PM SATURDAY THE STAGE WAS 11.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY NIGHT AND CONTINUE TO
  RISE TO NEAR 12.7 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY TUESDAY MORNING.
* AT 13 FEET...MINOR STREET FLOODING IN EVANSDALE...JUST EAST OF
  WATERLOO...AND AGRICULTURAL FLOODING OCCURS.

$$

IAC013-023-162046-
/O.CON.KDMX.FL.W.0019.000000T0000Z-080320T1800Z/
/FNHI4.1.SM.080315T1222Z.080316T1800Z.080319T1800Z.NO/
347 PM CDT SAT MAR 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK CEDAR RIVER AT FINCHFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  2:45 PM SATURDAY THE STAGE WAS 12.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.3 FEET BY 
  EARLY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  WEDNESDAY EARLY AFTERNOON.
* AT 13.5 FEET...WATER BACKS UP IN NEARBY BASEMENT DRAINS.

$$

IAC013-023-162046-
/O.CON.KDMX.FL.W.0021.000000T0000Z-080317T0600Z/
/NHRI4.1.ER.080314T1107Z.080315T0145Z.080316T0600Z.NO/
347 PM CDT SAT MAR 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE BEAVER CREEK AT NEW HARTFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  2:00 PM SATURDAY THE STAGE WAS 10.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT SUNDAY. 

$$

IAC127-162046-
/O.CON.KDMX.FL.W.0022.000000T0000Z-080318T0000Z/
/MIWI4.1.ER.080314T2256Z.080315T0900Z.080317T0000Z.NO/
347 PM CDT SAT MAR 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT MARSHALLTOWN.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 PM SATURDAY THE STAGE WAS 18.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY EVENING.

$$

IAC123-162046-
/O.CON.KDMX.FL.W.0016.000000T0000Z-080319T1200Z/
/OOAI4.1.ER.080313T0219Z.080315T1300Z.080318T1200Z.NO/
347 PM CDT SAT MAR 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  2:30 PM SATURDAY THE STAGE WAS 20.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TUESDAY MORNING.

$$
000 
WGUS83 KDMX 160237
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
937 PM CDT SAT MAR 15 2008

...A FLOOD WARNING CONTINUES FOR THE BEAVER CREEK...CEDAR RIVER...
IOWA RIVER...SOUTH SKUNK RIVER...WEST FORK CEDAR RIVER...

MELTING SNOW AND ICE WILL CONTINUE TO MELT AND FLOW INTO AREA RIVERS
AND STREAMS...ESPECIALLY IN THE CEDAR RIVER BASIN. THE CEDAR RIVER AT
CEDAR FALLS AND WATERLOO WILL CONTINUE TO RISE OVER THE NEXT SEVERAL
DAYS. ICE JAMS ARE ALSO POSSIBLE AS UPSTREAM ICE BREAKS AND FLOWS
DOWNSTREAM. ICE JAMS CAN BREAK UP QUICKLY AND REDEVELOP...RESULTING
IN RAPID FLOODING IMMEDIATELY UP OR DOWNSTREAM OF THE JAM. BE
PREPARED TO MOVE TO A SAFER LOCATION IF FLOODING DEVELOPS.

IAC013-170237-
/O.EXT.KDMX.FL.W.0024.000000T0000Z-080320T0000Z/
/CEDI4.1.ER.080315T1715Z.080317T0000Z.080319T0000Z.NO/
937 PM CDT SAT MAR 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 7:45 PM SATURDAY THE STAGE WAS 88.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 88.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 89.8 FEET BY 
  SUNDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY 
  EVENING.

$$

IAC013-170236-
/O.EXT.KDMX.FL.W.0025.080316T1600Z-080319T0300Z/
/ALOI4.1.ER.080316T1600Z.080317T0600Z.080318T0300Z.NO/
937 PM CDT SAT MAR 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT WATERLOO.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 9:00 PM SATURDAY THE STAGE WAS 11.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE SUNDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 12.4 FEET BY EARLY MONDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY NIGHT.

$$

IAC013-023-170236-
/O.CON.KDMX.FL.W.0019.000000T0000Z-080320T1800Z/
/FNHI4.1.SM.080315T1222Z.080317T0600Z.080319T1800Z.NO/
937 PM CDT SAT MAR 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK CEDAR RIVER AT FINCHFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 8:45 PM SATURDAY THE STAGE WAS 12.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.3 FEET BY 
  EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  WEDNESDAY EARLY AFTERNOON.

$$

IAC013-023-170236-
/O.CON.KDMX.FL.W.0021.000000T0000Z-080317T0600Z/
/NHRI4.1.ER.080314T1107Z.080315T0145Z.080316T0600Z.NO/
937 PM CDT SAT MAR 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE BEAVER CREEK AT NEW HARTFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 9:00 PM SATURDAY THE STAGE WAS 10.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY MORNING. 

$$

IAC127-170236-
/O.EXT.KDMX.FL.W.0022.000000T0000Z-080317T0600Z/
/MIWI4.1.ER.080314T2256Z.080315T0900Z.080316T0600Z.NO/
937 PM CDT SAT MAR 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT MARSHALLTOWN.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 9:00 PM SATURDAY THE STAGE WAS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY SUNDAY MORNING.

$$

IAC123-170236-
/O.EXT.KDMX.FL.W.0016.000000T0000Z-080319T1030Z/
/OOAI4.1.ER.080313T0219Z.080315T1300Z.080318T1030Z.NO/
937 PM CDT SAT MAR 15 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 8:30 PM SATURDAY THE STAGE WAS 20.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TUESDAY MORNING.

$$
000 
WGUS83 KDMX 160858
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
358 AM CDT SUN MAR 16 2008

...THE FLOOD WARNING FOR THE IOWA RIVER HAS BEEN CANCELLED...

IAC127-160928-
/O.CAN.KDMX.FL.W.0022.000000T0000Z-080317T0600Z/
/MIWI4.1.ER.080314T2256Z.080315T0900Z.080316T0652Z.NO/
358 AM CDT SUN MAR 16 2008

THE FLOOD WARNING HAS BEEN CANCELLED FOR 
THE IOWA RIVER AT MARSHALLTOWN.
* AT 3 AM SUNDAY THE STAGE WAS 17.9 FEET.
* FLOOD STAGE IS 18.0 FEET.
* THE RIVER CONTINUE TO FALL SLOWLY OVER THE
  NEXT FEW DAYS.  SOME FLUCTUATION IS STILL
  POSSIBLE DUE TO ICE ACTION HOWEVER.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Mar 14, 3:30 AM CDT, 6 hours 37 minutes earlier.

Area forecast discussion, Mar 14, 3:30 AM CDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
330 AM CDT FRI MAR 14 2008

.DISCUSSION...
FAST WESTERLY FLOW TO AMPLIFY INTO EARLY NEXT WEEK WITH A COUPLE OF
SYSTEMS TO AFFECT IOWA.  CURRENTLY...WEAK WAVE PASSING THROUGH THE
STATE WITH A FEW SCATTERED SHOWERS AS TEMPS HAVE REMAINED ABOVE
FREEZING OVERNIGHT.  WEAK TROF AXIS HAS ENTERED NORTHWEST IOWA AND
WL SEE THIS BOUNDARY SLOWLY CREEP SOUTHWARD TODAY.  WL SEE FORCING
INCREASE BY LATER TODAY AS SHORTWAVE CROSSES THE ROCKIES AND INTO
THE PLAINS.  DEEPER SATURATION OCCURS MAINLY IN SOUTHWEST IA WHERE
BEST THREAT OF PCPN WL REMAIN.  POPS GENERALLY FOLLOW WEAK BOUNDARY
SOUTHWARD THROUGH STATE TODAY AND INCREASE IN THE SOUTH BY LATE
AFTERNOON WITH INCREASING LIFT.  APPEARS TEMPS SHOULD REMAIN WARM
ENOUGH FOR RAIN TODAY ALTHOUGH SOME MIX MAY APPEAR BY LATE IN THE
DAY AS TEMPERATURES COOL BEHIND THE BOUNDARY.  FORCING CONTINUES
ACRS FAR SOUTHERN IA TONIGHT AS CAA PERSIST ACRS THE STATE.  WL SEE
TRANSITION OVERNIGHT FROM RAIN TO SNOW ACRS THE SOUTH AS SOUNDINGS
LOWER BELOW FREEZING.  THIS PCPN WL PERSIST INTO SATURDAY MORNING
BEFORE A GRADUAL DECREASE IN ACTIVITY THROUGH THE DAY AS SYSTEM
PULLS AWAY.  SOME LIGHT ACCUMULATIONS STILL APPEAR LIKELY ACRS
SOUTHERN IA WITH 1 TO 3 INCHES POSSIBLE.

WL SEE A BREAK IN ACTIVITY LATE SATURDAY INTO MUCH OF SUNDAY AS
RIDGING PASSES ACRS THE STATE.  MEANWHILE...WESTERN TROF WL BE
DEEPENING AS STRONG PAC JET PUNCHES INTO WESTERN US.  FRONT RANGE
CYCLOGENESIS WL OCCUR ON SUNDAY AHEAD OF THE SYSTEM WITH MOISTURE
BEING DRAWN QUICKLY NORTHWARD.  WAA AND THETA-E ADVECTION MOVE
THROUGH THE PLAINS TOWARD IA BY LATE IN THE DAY AND WL SEE
INCREASING CLDS AND THE THREAT OF PCPN INCREASING BY LATE SUNDAY.
THE FORCING INCREASES INTO SUNDAY NIGHT AND MONDAY WITH PCPN
OVERSPREADING THE STATE.  CHALLENGES INCLUDE PCPN TYPE AS WARMER AIR
SPREADS INTO IOWA.  APPEARS SUFFICIENT COOL AIR WL REMAIN ACRS THE
NORTH OF SNOW OR RAIN/SNOW MIX FOR MOST OF THE EVENT.  FARTHER
SOUTH...THE WARM AIR SHOULD BE DEEP ENOUGH FOR PRIMARILY A RAIN
EVENT ALONG AND SOUTH OF INTERSTATE 80.  MAY ALSO SEE ENOUGH
ELEVATED INSTABILITY FOR SOME ISOLATED THUNDER ACRS SOUTHERN IA BY
LATE SUNDAY NIGHT AS WELL.  SOME SNOW ACCUMULATIONS APPEAR POSSIBLE
ACRS THE FAR NORTH WHERE DEEPER COLD AIR WL EXIST.  LITTLE CHANGE TO
FORECAST BEYOND MONDAY NIGHT.

&&

.AVIATION...14/06Z
VFR CONDITIONS EXPECTED THROUGH MUCH OF THE TAF PERIOD...WITH SOME A
MID LEVEL CU FIELD CURRENTLY ACROSS NORTHERN HALF OF IOWA ASSOCIATED
WITH SOME LIGHT SHOWER ACTIVITY EXPECTED TO MAINLY IMPACT
KFOD...KMCW...AND KALO THROUGH THE NEXT FEW HOURS. WILL BE NEAR
KDSM...BUT HAVE GONE DRY FOR KDSM THROUGH THE NIGHT EXPECTING BETTER
CHANCE FOR PRECIP AS NEXT WAVE PUSHES THROUGH THE AREA FRIDAY INTO
FRIDAY NIGHT. THERMAL PROFILES LOOK WARM ENOUGH FOR ALL LIQUID
PRECIP ACROSS NRN IA OVERNIGHT...BUT STILL A SLIGHT CHANCE FOR SOME
MIXING WITH SNOW TOWARD 12Z. SFC TEMPS TO REMAIN NEAR FREEZING OR
WARMER SO WILL HAVE TO MONITOR FOR POSSIBILITY OF FREEZING
PRECIPITATION ACROSS THE NORTH AS WELL.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM/AVIATION...MS
LONG TERM...COGIL
Hazardous weather outlook, Mar 13, 3:15 PM CDT, 18 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
315 PM CDT THU MAR 13 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-141100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
315 PM CDT THU MAR 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A FEW RIVERS ARE AT OR ABOVE FLOOD STAGE. CONTINUED SNOW MELT AND
POTENTIAL ICE JAMS...COULD CAUSE ADDITIONAL FLOODING. FOR ADDITIONAL
INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE THREAT OF FLOODING WILL CONTINUE INTO THE WEEKEND AS THE SNOW
SLOWLY MELTS.  ACROSS NORTHERN IOWA THERE IS ALSO THE POTENTIAL FOR
ICE JAM FLOODING. PRECIPITATION IS EXPECTED FRIDAY AFTERNOON INTO
EARLY SATURDAY...AND ESPECIALLY SUNDAY NIGHT INTO TUESDAY. THIS
COULD INCREASE RUNOFF INTO RIVERS. ACCUMULATING SNOW IS ALSO
POSSIBLE MONDAY NIGHT AND TUESDAY ACROSS NORTHERN IOWA. FOR
ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER ANY REPORTS OF ICE
JAMMING OR FLOODING WOULD BE APPRECIATED.

JUNGBLUTH

In the hours before

Local storm report, Mar 14, 5:59 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
559 AM CDT FRI MAR 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 AM     FLASH FLOOD      2 S ALBION              42.08N 92.99W
03/14/2008                   MARSHALL           IA   LAW ENFORCEMENT

            THE IOWA HIGHWAY PATROL REPORTED WATER OVER HIGHWAY 330
            SOUTH OF ALBION. WERE IN THE PROCESS OF BLOCKING THE AREA
            OFF.

&&

MS MAR 08
Local storm report, Mar 14, 6:04 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
604 AM CDT FRI MAR 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      2 S ALBION              42.08N 92.99W
03/14/2008                   MARSHALL           IA   LAW ENFORCEMENT

            THE IOWA HIGHWAY PATROL REPORTED WATER OVER HIGHWAY 330
            SOUTH OF ALBION. WERE IN THE PROCESS OF BLOCKING THE AREA
            OFF.

&&

MS MAR 08
Local storm report, Mar 14, 9:02 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
902 AM CDT FRI MAR 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 AM     FLOOD            3 S ALBION              42.07N 92.99W
03/14/2008                   MARSHALL           IA   DEPT OF HIGHWAYS

            HWY 330 CLOSED WITH WATER OVER THE ROAD.

&&

STEACHOU
Local storm report, Mar 14, 9:19 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE DES MOINES IA
919 AM CDT FRI MAR 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 AM     FLOOD            1 S ALBION              42.07N 92.99W
03/14/2008                   MARSHALL           IA   DEPT OF HIGHWAYS

            HWY 330 CLOSED WITH WATER OVER THE ROAD.

&&

STEACHOU

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 9:39 PM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth20 hr
Mar 14, 5:11 AM CDTFlash Flood WarningDMXMarshall6 hr
Mar 14, 5:22 AM CDTRiver Flood WarningDMXBlack Hawk, Butler48 hr
Mar 14, 2:24 PM CDTFlash Flood WarningDMXBoone6 hr
Mar 14, 5:29 PM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth4 hr

Nearby

River Flood Warnings in Iowa, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.